This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I've been having problems for the last 5 months with Depression and Anxiety. I think I have an illness phobia, because I'm constantly worried that every little ache and pain could be cancer. I went through a few weeks where I was very anxious all the time and, after several tests (all negative and normal), my GP put me on Buspar. I've been taking it for about 10 days at about 20-25 mg per day. I don't seem to be as anxious, but I'm tired and don't feel well most of the time and I'm still depressed (sleeplessness, don't enjoy anything, feeling sad and lonely all the time, irritable, crying easily, etc.).
My questions are:
Is Buspar going to deal with the depression and OCD (phobia), or will I have to add an anti-depressant.
Can I safely take Celexa with Buspar?
I'm thinking of ramping up slowly on Celexa and then tapering off the Buspar. I'd like to only be taking one drug, because I really don't like medicating.
I'd be interested to hear if anyone else had experience with Buspar or this combination.
Buspar is one of several medications that are recommended for antidepressant augmentation treatment. That means it is a safe combination with Celexa. You might try both for a while and then decide, but all of this should be done under medical supervision.
You could also give Buspar another week or ten days trial because it may solve your problem alone. Also, don't forget to get therapy for your depression,not just medication. You can test whether therapy would be useful by going to www. masteringstress.com and taking the free stress test.
I am feeling better the last few days, so I'll stick with the Buspar for another week or two and see how it goes. The depression seems to be lifting a little bit and I'd really rather not resort to the Celexa unless it's necessary.
I still feel tired much of the time, but I'm still only getting about 6-7 hours of sleep at night and that could be part of the problem.
I'd still be interested to know if anyone else has had good or bad experience with Buspar.
I am currently on both of these medications. It seems like since I have been taking the Buspar, the Celexa does not work as well. I am taking low dosages of both, so I think I am going tell the doctor I need a higher dosage of Celexa. I am tired a lot, but basically doing fine.
Hi, I have what sounds very similar to you. I have some depression, but mainly anxiety. Every little ache and pain makes me think cancer, heart attack, etc....
I took zoloft and buspar together for about 8 months or so. They worked okay together, but I still had problems. I actually think most of my problems started with the medications. Anyway, at one point I was taking only buspar and was getting dizzy at work. It was so bothersome, I quit taking it.
I stopped taking the Buspar 7 weeks ago and have been doing better. I still don't really feel "normal", and I will easily slip back into depression and anxiety if I feel ill for a few days ("feeling ill" for me usually means achy and tired, which happens frequently).
I'm also Hypothyroid and I think I accidentally took a double dose of synthroid two days ago and have been more anxious since. I feel anxious in the mornings and just tired and weak in the afternoons. I'm debating starting an SSRI, but would rather avoid it if I can. I'm also considering therapy and looked in the phone book yesterday, but chickened out.
I still obsess about my health and it's starting to interfere with my job. I'm sure stress is an issue. I've been overwhelmed with work at the office lately, and I've been having problems with my marriage. In addition, our daughter just declared this spring that she's gay. She shaved her head, wears boy clothes, brings "girlfriends" home and is living with us for the summer (her and my wife are also having problems). I've also had a health issue that looks benign, but is being monitored for six months to be sure, so that doesn't help.
I should probably continue to look into therapy, but am concerned about the cost and finding the right therapist. I'll resort to SSRI's if I have to. I don't want to go back on the Buspar.
I had an awful experience with Topomax (topamax).I am Bipolar and was interested in this medication because it can also help with weight loss. It sent me into a extremely manic state: to the point of more than a week of not sleeping:literally. When I stopped the medication I experienced mini strokes for days. Has anyone else had a similar experience?
I was depressed and had taken Buspar before with good results and figured I would start taking it again before the anxiety hit. I started Buspar June 15th at 15 mg. a day and after the second week started 15 mg. twice daily at 5 am and 5 pm. on July 8th I started having mild anxiety symptoms so started my "anti anxiety routine" and kept taking the buspar. On July 15th I had a major panic attack and have been up and down since but mostly down and have had awful side effects like dizziness, nervousness, dry mouth, frequent urination, tingling in arms/legs, shivering and flushes and many small things that come and go like twitching, ringing ears and muscle spasms/cramps.
The pharmacist says tell my doctor and my doctor is out for a week. I want to know if I should take less/more a different medicine. I want to try Celexa and I am unsure if I can start while I am on buspar...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.